MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX I.C. FOLEY CATHETER
Model Number 0166SI24
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheters were clogging which made the patient to change them quicker.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.Potential root cause for this failure mode could be user related (example: salt accumulation)/block drainage lumen/no drainage eye).The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Proper techniques for urinary catheter maintenance 1) secure the foley catheter.Use the statlock® foley stabilization device if provided.2) maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.3) maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.4) keep the collection bag below the level of the bladder or hips at all times.5) empty the collection bag regularly using a separate, clean collection container for each.Foley catheter removal 1) to deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required tomake the syringe ¿stick¿ in the valve 2) allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently 3) use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation 4) if the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol 5) should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARDEX I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11624836
Report Number1018233-2021-01922
Device Sequence Number11578742
Product Code MJC
UDI-Device Identifier00801741016882
UDI-Public(01)00801741016882
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0166SI24
Device Catalogue Number0166SI24
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;